MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X18IN 7-0 D/A BV175-6 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 4X18IN 7-0 D/A BV175-6 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8734
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date, the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was the needle piece retained in patient? if yes, how was it retrieved? are there any future interventions; including x-ray planned to locate the needle? patient¿s current status? please provide procedure name and date.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2020, and suture was used.During the procedure, the needle was detached from the suture.One needle is still missing.Case was completed using needles from a different box, different lot number.One box will be returned.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 10/21/2020.Additional information: d4, d10, h4, h6.A manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.Additional h-3 summary: it was received for analysis an opened box with six unopened samples of product.The complaint sample was not returned for evaluation.During the visual inspection of six samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or detached needles were observed.A functional test was performed and the pull force were above the minimum requirements.The devices performed without any difficulties noted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE BLU 4X18IN 7-0 D/A BV175-6 MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10602468
Report Number2210968-2020-07459
Device Sequence Number3619984
Product Code GAW
UDI-Device Identifier10705031045989
UDI-Public10705031045989
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberM8734
Device Catalogue NumberM8734
Device Lot NumberQCBCKH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2020
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1